Dilating after the procedure – how was your progress?
July 18, 2012 at 1:17 pm #8569aroseParticipant
I am day 8 post procedure. I made lots of progress dilating under anesthesia during the three day programme, but shortly after I had my period, so I’ve had a short gap, and only just picked the dilating up again yesterday, this being the first time that the botox would have definately kicked in.
I was surprised at how difficult it was to dilate! My main difficulty with dilating has always been the ‘wall’ that prevents insertion. I had expected this to disappear with the botox, along with the spasms, but it was still there (and some spasms too, though they didn’t hurt too much with the softer silicone dilators). I did manage to insert the dilators, but it took much longer than when I was at the surgery. Today was just as bad, if not worse, where I couldn’t insert the blue at all.
I know so many of you make rapid progress once the botox kicked in, and Dr Pacik did warn about regression, but I can’t help wonder whether I’m the one the botox hasn’t worked for! I’d really appreciate your advice and stories about your own dilation progress…
Thanks a lot, (must stay positive!!)
Annabel.July 20, 2012 at 7:54 pm #10022CatherineParticipant
Have you tried using some kind of vibrator while you attempt dilation? The Candystick that Dr. Pacik recommends has helped relax my vagina and pelvic floor during dilation. During the first week to ten days of dilation (post-procedure), I also continued to use the Lidocaine lubricant mixture. This medicated-type mixture did / does provide a bit of a numbing effect that took away some of the pain/discomfort/ residual tightness. (what Dr. Pacik sometimes calls “strong virginal musculature).”
One other possibility to consider…. Prior to my visit / procedure with Dr. Pacik, my primary doctor suggested that I use Xanax to reduce anxiety during dilation. While I had my doubts about this (did not want any side effects, etc.), I will admit that I made far more progress with dilation using the Xanax than without it. Though I have not used the drug post the procedure, it may be something you wish to consider to assist you in these first few weeks.
I would include this question with your e-mails and logs to Dr. Pacik, and see what he might suggest moving forward.
Good luck!July 21, 2012 at 7:05 am #10025aroseParticipant
Thanks for you advice, Catherine.
In fact, over the last few days I feel like I have made a lot of progress and am no longer in the crisis state I was before! Ellen sent me some very good information about what my muscles were doing, which helped me to be more confident and work with them and not against them. I have also backed of from the blue for a couple of days to gain more confidence with the purple and pink. It just goes to show what a roller coaster ride thi is (physically and mentally!) I’ve had to readjust my expectations… that this is not quite the instant fix I would have liked, but as Ellen said, ‘the tortoise wins!’
- You must be logged in to reply to this topic.